MAUDE Adverse Event Report: POWERMIDLINE CATHETER, 4F SL

POWERMIDLINE CATHETER, 4F SL
Model Number N/A
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reex2151 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the peel away sheath of a midline catheter met resistance at the very end as though it was not perforated resulting in the inability to fully peel it away.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of an incomplete split in a microintroducer sheath is confirmed; however, the exact cause is unknown.One 4.5 fr x 7 cm microintroducer and one 4 fr single lumen powermidline catheter were returned for evaluation.An initial visual observation showed use residue on the returned samples.The catheter was found to be inserted into the sheath, which was found to be partially split.The split in the sheath was found to end approximately 4 mm proximal to the distal tip of the sheath.A microscopic observation revealed some whitening of the sheath material on the fracture surface of the split near the distal end of the split.Slight webbing of the sheath material was observed at the corner of one side of the split.The sheath was able to be split the rest of the way with some slight resistance.While the exact cause of the incomplete spilt in the returned sample is unknown, possible contributing factors include storage conditions, material variation, position of catheter during insertion, and patient anatomy.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERMIDLINE CATHETER, 4F SL
Common Device Name
MIDLINE CATHETER
MDR Report Key11872897
Report Number3006260740-2021-01977
Device Sequence Number3663421
Product Code PND
UDI-Device Identifier00801741188084
UDI-Public(01)00801741188084
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000799A
Device Lot NumberREEX2151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date09/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR